MAUDE Adverse Event Report: COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Catalog Number C-PCS-830-LOCK
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).510k status: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that the lock pericardiocentesis catheter set, during the implant of a pericardial drain, when retrieving the guide, there was a sense of resistance: in fact, the guide was unraveled.The drain and wire guide were removed at the same time because of the resistance and then another device was used to complete the procedure.Per the customer, there were no clinical consequences to the patient.The device is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, specifications, and visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire guide separated near the distal end of the device.It was also noted that the safety wire disconnected from the distal weld.From the point of separation, 10cm of coil extended into a loose j-tip end.Due to the state of the returned wire guide, the length could not be properly measured.However, it is important to note that the wire guide passed all other dimensional testing.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record and component work orders showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.C_t_ttps_rev9 [pericardiocentesis sets] states: ¿precautions -a tfe-coated wire guide must be used with the catheter in this set.-only the wire guide included in this set should be used with this catheter.Instructions for use [¿] 6.Insert the wire guide through the needle and advance the wire guide into the pericardial sac.Note: the wire guide should advance without resistance.7.Leaving the wire guide in place, remove the needle.8.Create a small skin incision.If a dilator is included in set, the dilator should be advanced over the wire guide and removed prior to insertion of the catheter.9.Introduce the catheter over the wire guide and advance until the tip of the catheter is posterior to the muscle fascia.[¿] 11.Advance the catheter into the pericardium.Note: the wire guide should always extend beyond the catheter tip.12.Remove wire guide.How supplied: -upon removal from package inspect the product to ensure no damage has occurred.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LOCK PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7404233
Report Number1820334-2018-00840
Device Sequence Number10784109
Product Code GBX
UDI-Device Identifier00827002024335
UDI-Public(01)00827002024335(17)191115(10)7446422
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-PCS-830-LOCK
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight70